MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SYR 10ML LL W/NDL ECLIPSE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SYR 10ML LL W/NDL ECLIPSE 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305786
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter zip: p.O (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syr 10ml ll w/ndl eclipse 22x1-1/2 rb plunger was difficult to move.The following information was provided by the initial reporter: last september we received huge quantity of the above mentioned items.However i have received poor quality reviews from my staffs who are utilizing these items in our blood extractions areas.These are their common comments about the product: no back-flow can be seen in the hub area of the syringe in all extractions done.The maximum amount of blood cannot be extracted from patients at the expected full capacity of the syringe.The items (mostly 5 cc and 10 cc) require an extra effort in pulling the plunger during blood extraction unlike other similar products that we have tried before which can be easily pulled.
 
Event or Problem Description
It was reported that syr 10ml ll w/ndl eclipse 22x1-1/2 rb plunger was difficult to move.The following information was provided by the initial reporter: last september we received huge quantity of the above mentioned items.However i have received poor quality reviews from my staffs who are utilizing these items in our blood extractions areas.These are their common comments about the product: ¿ no back-flow can be seen in the hub area of the syringe in all extractions done.¿ the maximum amount of blood cannot be extracted from patients at the expected full capacity of the syringe.¿ the items (mostly 5 cc and 10 cc) require an extra effort in pulling the plunger during blood extraction unlike other similar products that we have tried before which can be easily pulled.
 
Additional Manufacturer Narrative
H6: investigation summary a device history record review was completed by our quality engineer team for provided final lot number 9246157 and all applicable sub-assembly lot numbers.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one sample was received for evaluation by our quality engineer team.The product was functionally tested by aspirating the device and the syringe without the needle and minimal difficulty was noticed.The needle was then observed for potential signs of clogging; however, no clogging defects were identified.Based on the investigation results, an exact cause related to the manufacturing process could not be determined for this reported incident.See h.10.

Brand Name
SYR 10ML LL W/NDL ECLIPSE 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key10864611
Report Number9610847-2020-00363
Device Sequence Number16812129
Product Code FMI
UDI-Device Identifier30382903057864
UDI-Public30382903057864
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2024
Device Model Number305786
Device Catalogue Number305786
Device Lot Number9246157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/25/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1